The Reasons And Effects Of Vitamin K Deficiency
With late hemorrhagic disease it could be due to following:
- Due to breastfeeding from a mother who has taken coumarin anticoagulants, anticonvulsants, or cephalosporin antibiotics
- Liver disorder or poor absorption breastfeeding
- In grown ups there are fewer cases as you can find vitamin K in many vegetables and bacteria of the stomach
- Coumarin anticoagulants hinder with the creation of vitamin–K dependent coagulation proteins (factors II, VII, IX, and X) in the liver. Some antibiotics (particularly certain cephalosporins and other broad-spectrum antibiotics), megadoses of vitamin E, salicylates, and hepatic deficiency augment danger of bleeding in patients who have vitamin K deficiency.
The signs of Vitamin K Deficiency?
As you know lack of vitamin K will bring down the level of prothrombin and this in turn will affect the ability of the blood to coagulate. This could lead to other problems which can have serious repercussions.
You should be concerned about vitamin K deficiency if you see any of these following symptoms:
- Unnatural bleeding from nose, intestinal tract or nose
- Excessive and unexplainable nose bleeds
- Bruising that cannot be explained
- Hemorrhages in the eye
The deficiency in Vitamin K blood clotting is prolonged considerably. The deficiency of vitamin K could also cause Alzheimer’s disease.
Are there any side effects of ingesting vitamin K?
Some of the side effects could be:
- You could have itching or in more serious cases, diarrhea
- Can cause damage to red blood cells and liver
- Some bone related issues